Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 20, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 4, 2005, 8:40 PM CDT for Young County, Texas. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2005, 8:40 PM CDT (01:40 UTC)
- Expired
- Jul 4, 2005, 10:30 PM CDT
- In force
- 110 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Young County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1602 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 2127 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 050140 FFWFWD TXC503-050330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 840 PM CDT MON JUL 4 2005 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN YOUNG COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1030 PM CDT * AT 840 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED VERY HEAVY RAIN FROM SLOW-MOVING THUNDERSTORMS OVER EASTERN YOUNG COUNTY. * LOCATIONS IN THE WARNING INCLUDE LOVING...JEAN...AND OTHER AREAS NORTH OF GRAHAM. VERY HEAVY RAINFALL HAS FALLEN ACROSS EASTERN YOUNG COUNTY. SOME AREAS NORTH OF GRAHAM HAVE RECEIVED IN EXCESS OF 3 INCHES OF RAIN. TRAVEL IS DISCOURAGED ON U.S. HIGHWAY 380 EAST OF GRAHAM...AND STATE HIGHWAY 16 BETWEEN GRAHAM AND LOVING. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LOW WATER CROSSINGS CAN BE DEADLY IN HEAVY RAIN. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY VEHICLES AWAY. TURN AROUND...DONT DROWN. LAT...LON 3310 9865 3307 9844 3339 9843 3339 9872 $$ 25
2 follow-up statements
000 WGUS74 KFWD 050239 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 931 PM CDT MON JUL 4 2005 TXC503-050330- YOUNG TX- 931 PM CDT MON JUL 4 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1030 PM CDT FOR EAST CENTRAL YOUNG COUNTY... AT 928 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED 9 MILES SOUTH OF LOVING...OR ABOUT 5 MILES NORTHEAST OF GRAHAM...MOVING EAST AT 5 MPH. RADAR ESTIMATES INDICATE THAT 3 TO 4 INCHES OF RAIN HAS FALLEN IN THIS AREA SINCE 8 PM. THE THUNDERSTORM WITH EXCESSIVE RAIN WILL REMAIN OVER THE RURAL EASTERN AREAS OF YOUNG COUNTY. TRAVEL IS STRONGLY DISCOURAGED ON U.S. HIGHWAY 380 EAST OF GRAHAM...AND STATE HIGHWAY 16 BETWEEN GRAHAM AND LOVING. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. LAT...LON 3310 9865 3307 9844 3330 9843 3329 9865 $$
000 WGUS74 KFWD 050336 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1033 PM CDT MON JUL 4 2005 TXC503-050343- YOUNG TX- 1033 PM CDT MON JUL 4 2005 ...THE FLASH FLOOD WARNING FOR EAST CENTRAL YOUNG COUNTY HAS BEEN ALLOWED TO EXPIRE AT 1030 PM CDT... THE HEAVY RAIN OVER THE COUNTY HAS DIMINISHED AND THE THREAT TO LIFE AND PROPERTY HAS ENDED. HOWEVER...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS MAY STILL BE FLOODED. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3310 9865 3307 9844 3330 9843 3329 9865 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 6:41 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 4, 6:41 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 641 PM CDT MON JUL 4 2005 .AVIATION... DIFFICULT FORECAST THIS EVENING AS SURFACE BOUNDARY ALONG RED RIVER IS WORKING SE INTO PRETTY UNSTABLE AIR MASS...WITH CONVECTION DEVELOPING NE OF METROPLEX AIRPORTS. OTHER CU LOOKING MORE IMPRESSIVE OUT WEST. WILL HOLD OFF ON INCLUDING TSRA IN THE TAF FOR NOW...BUT MAY HAVE TO ADD THEM FOR THIS EVENING. TSRA CHANCES WILL LINGER OVERNIGHT AS STORMS OUT WEST MOVE CLOSER TO N TEXAS. SURFACE FLOW TO SLOWLY BACK TO EAST AROUND 15Z. 80 && .DISCUSSION... 350 PM CDT OUTFLOW LAYER FINALLY MIXING OUT...WITH BOUNDARY TRANSLATING NORTH OF I-20 CORRIDOR. BOUNDARY TO BE THE FOCUS FOR TSRA DEVELOPMENT BETWEEN I-20 AND THE RED RIVER...AS ENHANCED SFC CONVERGENCE COINCIDES WITH ONGOING CONVECTION IN AREA OF CONSIDERABLE MID- LEVEL INSTABILITY. AREA WELL SOUTH OF BOUNDARY LIKELY TOO CAPPED DESPITE TREMENDOUS SFC-BASED INSTABILITY. NOCTURNAL MCS POTENTIAL HIGH WITH INCREASING LLJ OVERNIGHT. WILL WATCH CONVECTION UPSTREAM FOR LATE NIGHT/EARLY MORNING ARRIVAL. SEE HWOFWD FOR FURTHER INFORMATION. TEXAS WILL REMAIN IN WEAKNESS BETWEEN TWO RIDGE BUBBLES...NW FLOW ALLOWING FOR TSRA CHANCES MUCH OF THE WEAK. DRY GROUND AND LINGERING SUBSIDENCE WILL KEEP TEMPS WARM...BUT MORE 90S THAN TRIPLE-DIGITS THE NEXT 7 DAYS. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 77 98 76 98 / 40 20 10 10 WACO, TX 77 99 75 98 / 20 20 10 10 PARIS, TX 75 93 73 95 / 50 40 30 30 DENTON, TX 76 98 73 98 / 40 30 20 20 MCKINNEY, TX 76 97 74 98 / 40 30 20 20 DALLAS, TX 79 98 78 98 / 40 20 10 10 TERRELL, TX 76 98 73 97 / 40 20 10 10 CORSICANA, TX 77 98 74 96 / 20 20 10 10 TEMPLE, TX 77 99 75 98 / 20 20 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 05/25
Hazardous weather outlook, Jul 4, 7:10 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 710 PM CDT MON JUL 4 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 710 PM CDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ALONG AND NORTH OF THE I-20 CORRIDOR. DAMAGING DOWNBURST WINDS...AND HAIL TO THE SIZE OF PENNIES IS POSSIBLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT NORTHWEST OF A LAMPASAS...HILLSBORO...EMORY LINE. MAIN THREATS WILL BE LARGE HAIL...LOCALIZED DAMAGING WINDS IN EXCESS OF 60 MPH...AND FREQUENT CLOUD-TO-GROUND LIGHTNING. PERSONS ENJOYING OUTDOOR FOURTH OF JULY FESTIVITIES AND THOSE ON AREA LAKES ACROSS THE RISK AREA TONIGHT NEED TO BE ON THE LOOKOUT FOR RAPIDLY DEVELOPING...SCATTERED STRONG TO SEVERE STORMS... PARTICULARLY AS THE EVENING PROGRESSES. A STORM COMPLEX MAY FORM BY MIDNIGHT AND AFTER AND MOVE SOUTH-SOUTHEAST THROUGH THE INTERSTATE 20 CORRIDOR DURING THE EARLY MORNING HOURS TUESDAY. .DAYS TWO THROUGH SEVEN... THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEK...PARTICULARLY THOSE AREAS BETWEEN INTERSTATE 20 AND THE RED RIVER...AS NORTH TEXAS WILL CONTINUE TO SEE OCCASIONAL DISTURBANCES ALOFT MOVE ACROSS THIS AREA. AT THIS TIME...IT IS VERY DIFFICULT TO TIME SUCH FEATURES. HOWEVER WITH THESE TYPES OF SYSTEMS...AN ISOLATED SEVERE THREAT WITH LOCALIZED DAMAGING WINDS...LARGE HAIL AND FREQUENT LIGHTNING CANT BE RULED OUT EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING ALONG AND NORTH OF THE I-20 CORRIDOR. ACTIVATION MAY BE NEEDED OVERNIGHT ACROSS THE REST OF NORTH TEXAS NORTHWEST OF A LAMPASAS...HILLSBORO...TO EMORY LINE. 58
In the hours before
Local storm report, Jul 4, 7:54 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
754 PM CDT MON JUL 04 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0700 PM HAIL ROXTON 33.55N 95.72W
07/04/2005 1.50 INCH LAMAR TX PUBLIC
QUARTER TO HALF DOLLAR SIZE HAIL REPORTEDLocal storm report, Jul 4, 7:58 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
758 PM CDT MON JUL 04 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG ROXTON 33.55N 95.72W
07/04/2005 LAMAR TX PUBLIC
LARGE TREE LIMBS DOWNED BY HIGH WINDSThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:37 PM CDT | Severe Thunderstorm Warning | FWD | Young | 53 min |
| Jul 4, 8:00 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 32 min |
| Jul 4, 8:29 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 61 min |
| Jul 4, 10:30 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 63 min |
| Jul 5, 12:17 AM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 60 min |
| Jul 5, 12:23 AM CDT | Severe Thunderstorm Warning | FWD | Stephens | 59 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.